Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 92, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 14, 2012, 4:20 AM EDT. It took effect at Sep 14, 2012, 11:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 4:20 AM EDT (08:20 UTC)
- In effect from
- Sep 14, 2012, 11:00 AM EDT
- Expired
- Sep 15, 2012, 2:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
710 WHUS73 KAPX 140820 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 AM EDT FRI SEP 14 2012 LHZ347-348-141630- /O.NEW.KAPX.SC.Y.0092.120914T1500Z-120915T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 420 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
344 WHUS73 KAPX 141503 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EDT FRI SEP 14 2012 LHZ347-348-142315- /O.CON.KAPX.SC.Y.0092.000000T0000Z-120915T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1103 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
894 WHUS73 KAPX 141951 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 PM EDT FRI SEP 14 2012 LHZ347-348-150400- /O.CON.KAPX.SC.Y.0092.000000T0000Z-120915T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 351 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 4:16 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 14, 4:16 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
416 AM EDT FRI SEP 14 2012
.SYNOPSIS...
ISSUED AT 348 AM EDT FRI SEP 14 2012
A CHILLY DAY IS SET FOR THE DAY WITH SCATTERED RAIN SHOWERS
DEVELOPING. BEAUTIFUL WEATHER IS THEN EXPECTED THIS WEEKEND...AS
HIGH PRESSURE SLIDES ACROSS THE GREAT LAKES. THE NEXT COLD FRONT
WILL MOVE THROUGH ON MONDAY...BRINGING THE NEXT CHANCE OF RAIN.
LAKE EFFECT SHOWERS MAY DEVELOP TUESDAY...AS COOLER AIR ONCE AGAIN
INVADES THE REGION.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 348 AM EDT FRI SEP 14 2012
A VIGOROUS SHORTWAVE TROUGH AND COLD CORE OF AIR ALOFT ARE
BEGINNING TO ENTER THE WESTERN GREAT LAKES...WHILE A SFC
TROUGH/COLD FRONT IS STRETCHED FROM CENTRAL WISCONSIN TO AN AREA
OF LOW PRESSURE IN EASTERN LAKE SUPERIOR. THE BAND OF RAINFALL
BEHIND YESTERDAYS INITIAL COLD FRONT IS JUST ABOUT GONE FROM
SAGINAW BAY...WITH ONLY SOME SCATTERED MID CLOUD OVER NRN
MICHIGAN. PATCHY SHALLOW FOG CONTINUES ACROSS THE REGION...BUT
SFC/LOW LEVEL DRY AIR ADVECTION IS NOW STARTING TO ERODE SOME OF
THE FOG. MORE EXPANSIVE MID LEVEL CLOUDS ARE SEEN AHEAD OF THE
BETTER DYNAMICAL FORCING ASSOCIATED WITH THE SHORTWAVE. THESE
CLOUDS WILL GRADUALLY START SPREADING IN OVER THE REGION THROUGH
DAYBREAK. ALSO...SCATTERED/BROKEN STRATO CU WILL BE DEVELOPING IN
SLOWLY STRENGTHENING NW LOW LEVEL FLOW...AS COLD AIR ADVECTION
WITH SUFFICIENT DELTA T'S ARE ALREADY IN PLACE. THE MORE EXPANSIVE
MID LEVEL CLOUDS COULD BE THE SPARK TO GET THE LAKE PROCESSES
GOING.
TODAY AND TONIGHT...THE ASSOCIATED SHORTWAVE/COLD CORE AND SFC
TROUGH WILL SWING THROUGH HERE EARLY THIS MORNING...WITH MORE
SIGNIFICANT TROUGHING LAYING OUT ACROSS EASTERN LAKE SUPERIOR.
SCATTERED RAIN SHOWERS ARE ALREADY SEEN ACROSS EAST/CENTRAL LAKE
SUPERIOR...WITH AN UPTICK IN SHOWERY ACTIVITY EXPECTED THROUGH 15Z
AS THE MAIN WAVE AND FORCING ALOFT ARRIVE. COUPLED WITH
STRENGTHENING NW FLOW...AND DEEPENING H8-H7 MOISTURE...THE NW FLOW
REGIMES WILL SEE THE SHOWERS DEVELOPING. DEEPER MOISTURE AND
STRONGER TROUGHING IN EASTERN LAKE SUPERIOR WILL RESULT IN THE
BETTER SHOWER DEVELOPMENT THERE...FOCUSED MORE IN CHIPPEWA
COUNTY...AS NW WINDS ARE NOT OVERLY STRONG TO DRIVE THE SHOWERS
INTO MACKINAC COUNTY. EITHER WAY...SCATTERED SHOWERS ARE EXPECTED
AS FAR SOUTHWARD AS M-72...AND POSSIBLY SOME ISOLATED ACTION IN
THE HIGHER TERRAIN EVEN FURTHER SOUTH. CANNOT RULE OUT A CLAP OF
THUNDER WITH SUCH A COLD CORE ALOFT AND SBCAPES 400-600 J/KG...BUT
BEST INSTABILITY WILL BE EXITING PRIOR TO STRONGEST SFC HEATING.
ALSO...THE DEEP INSTABILITY OVER THE LAKES THIS MORNING WITH KEY
PARAMETERS OF LCL-EL DEPTHS OF NEAR 11KFT...EXISTENCE OF A SFC
TROUGH (AGAIN...ESPECIALLY OVER EASTERN LAKE SUPERIOR)...WILL
RESULT IN AT LEAST A SLIGHT CHANCE FOR WATERSPOUTS WITH ANY
SHOWERS OVER THE LAKES.
BY AFTERNOON...ESPECIALLY AFTER ROUGHLY 2PM...DRIER AIR AND
SUBSIDENCE WILL BRING AN END TO ANY SHOWERS. ALTHOUGH MODEL DATA
DOES NOT HINT TOO MUCH AT THIS...CAN FORESEE LATE AFTERNOON SFC
TD'S LOWERING WELL BELOW GUIDANCE...INTO THE MID 30S OR SO
(UPSTREAM YESTERDAY...THERE WERE MID AND UPPER 20S). ALTHOUGH
WINDS WILL BE GUSTY OUT OF THE NW WITH 20-25MPH EXPECTED...COOL
TEMPS BELOW 70F MOST AREAS...AND HUMIDITIES REMAINING OVER 25
PERCENT WILL NOT POSE ANY NEED FOR ELEVATED FIRE DANGER. TODAYS
SCENARIO VS GUIDANCE JUST SEEMS LIKE THE OVERALL DRYNESS OF THE
ATMOSPHERE NEEDS MORE ATTENTION.
TONIGHT...HIGH PRESSURE SETTLES IN FOR LIGHT WINDS AND A SET UP
FOR QUITE THE CHILLY TEMPERATURES...DOWN IN THE MIDDLE 30S TO
LOWER 40S. ONLY SOME SCATTERED HIGH LEVEL CLOUD IS POSSIBLE AND
MAYBE ANOTHER NIGHT OF SOME RATHER SHALLOW AND LESS COMMON PATCHY
FOG.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 348 AM EDT FRI SEP 14 2012
SLOWLY BUILDING HEIGHTS WITH HIGH PRESSURE AT THE SURFACE IS
EXPECTED TO LEAD TO VERY PLEASANT WEATHER FOR THE LAST FULL WEEKEND
OF SUMMER (THE AUTUMNAL EQUINOX IS EARLY SATURDAY MORNING OF
SEPTEMBER 22ND). LONG WAVE TROUGHING THEN LOOKS TO SETTLE INTO THE
REGION FOR MUCH OF NEXT WEEK LEADING TO COOLER AND UNSETTLED
WEATHER. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS
NEXT WEEK.
SATURDAY INTO SUNDAY...HIGH PRESSURE BUILDS IN FROM THE PLAINS
SATURDAY THEN SHIFTS OFF TO OUR EAST ON SUNDAY. MEANWHILE...UPPER
LEVEL HEIGHTS ARE ON THE RISE...BEFORE MAXING/FLATTENING OUT BY
SUNDAY. THIS IS EXPECTED TO LEAD TO LOTS OF SUNSHINE AND MILD
TEMPERATURES DURING THE DAY AND COMFORTABLY COOL NIGHTS. HIGHS
SATURDAY RANGING FROM THE MIDDLE 60S TO LOWER 70S. BREEZY SOUTHWEST
WINDS SHOULD BOOST TEMPERATURES INTO THE WARM MIDDLE 70S TO AROUND 80
FOR HIGHS ON SUNDAY. LOWS SATURDAY NIGHT MAINLY IN THE 40S.
SUNDAY NIGHT INTO MONDAY...A COLD FRONT MOVES ACROSS THE REGION
BRINGING A CHANCE OF SHOWERS ALONG WITH IT ON MONDAY. LOWS SUNDAY
NIGHT IN THE 50S WITH HIGHS ON MONDAY RANGING FROM THE MIDDLE AND
UPPER 60S NORTH TO THE MIDDLE 70S SOUTHEAST.
TUESDAY THROUGH FRIDAY...OVERALL...TROUGHING LOOKS TO TAKE OVER WITH
PERIODIC SHORT WAVES MOVING THROUGH THE FLOW. IN ADDITION...OVER
LAKE INSTABILITY WILL BE DECENT. THIS ALL ADDS UP TO CHANCES FOR
RAIN SHOWERS. HIGHS GENERALLY RANGING FROM THE MIDDLE 50S TO THE
MIDDLE 60S. LOWS IN THE UPPER 30S AND 40S...ALTHOUGH IT COULD END UP
COOLER THAN THAT IF SKIES END UP CLEARING OUT (THE BEST SHOT OF THIS
OCCURRING LOOKS LIKE IT WILL BE TUESDAY NIGHT).
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1150 PM EDT THU SEP 13 2012
AREAS OF FOG WILL DEVELOP OVERNIGHT THANKS TO RESIDUAL SHALLOW LOW
LEVEL MOISTURE COMBINED WITH SOME PATCHES OF CLEARING SKIES AND
LIGHT/CALM WINDS. SOME LOCATIONS (ESPECIALLY AROUND PLN) WILL SEE
SOME PATCHY DENSE FOG AT TIMES. SOLID VFR CONDITIONS WILL RETURN
TO NRN LWR MICHIGAN BY MID MORNING AS DAYTIME MIXING COMMENCES.
LIGHT WINDS OVERNIGHT WILL BECOME NW BY MID MORNING AND
STRENGTHEN TO 15 TO 25 KTS GUSTS.
&&
.MARINE...
ISSUED AT 348 AM EDT FRI SEP 14 2012
AN AREA OF LOW PRESSURE ACROSS EASTERN LAKE SUPERIOR WILL EXIT
EAST TODAY AS A VIGOROUS UPPER LEVEL DISTURBANCE SWINGS ACROSS THE
NRN GREAT LAKES. SCATTERED RAIN SHOWERS WILL DEVELOP WITH A SLIGHT
CHANCE FOR WATERSPOUTS. AS THE LOW PASSES...ADVISORY LEVEL WINDS
IN COASTAL CONVERGENCE REGIONS OF NE LOWER (NW FLOW) DEVELOPS AND
WILL LIKELY HAVE GUSTS CONTINUING THROUGH MIDNIGHT. IT WILL STILL
BE CHOPPY WITH GUSTY CONDITIONS ELSEWHERE. HIGH PRESSURE THEN
BUILDS IN FOR THE WEEKEND WITH LITTLE IN THE WAY OF MARINE
PROBLEMS. THE NEXT COLD FRONT/PRECIP CHANCE AND POSSIBLE ADVISORY
CONDITIONS ARRIVES LATER MONDAY AND TUESDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM EDT
SATURDAY FOR LHZ347-348.
LM...NONE.
LS...NONE.
&&
SYNOPSIS...AS
SHORT TERM...SD
LONG TERM...AS
AVIATION...MR
MARINE...SDHazardous weather outlook, Sep 13, 3:39 PM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 339 PM EDT THU SEP 13 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 339 PM EDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE)
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.